MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ACROMIONIZER,4.0 EP-1,DSPL BL; SAW, POWERED, AND ACCESSORIES

SMITH & NEPHEW, INC. ACROMIONIZER,4.0 EP-1,DSPL BL; SAW, POWERED, AND ACCESSORIES
Catalog Number 7205326
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/20/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
One 7205326 disposable acromionizer 4.0 ep-1 blade used for treatment, was returned for evaluation.The complaint stated: ¿before when the package was opened, it was found the product end broken.¿ the device was received damaged and used.The inner and outer components had evidence of having become melted, seized up and subsequently broken and pieces separated.The inner blade handle was melted.A broken portion of the distal handle was absent.Returns for melted symptoms were found aligned with the product having been ¿tested¿ without or with insufficient irrigation.This device is not intended to be engaged without suction.Per instructions for use: ¿periodic irrigation of the blade is recommended to provide adequate cooling of the blade and to prevent accumulation of excised materials in the surgical site.Ensure that suction of 128 mmhg minimum is flowing while the instrument is running.Irreversible damage to blades or burrs will result if they are run without the flow of irrigation (dry).¿ no root cause related to the manufacture of the device was confirmed.Product met specifications upon release to distribution.
 
Event or Problem Description
It was reported that before when the package was opened, it was found the product end broken.No patient involved.Results of investigation have concluded that this unit was used in a surgery and the inner and outer components had evidence of having become melted, seized up and subsequently broken and pieces separated which makes it a re-portable event.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.

Brand Name
ACROMIONIZER,4.0 EP-1,DSPL BL
Common Device Name
SAW, POWERED, AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key9251081
Report Number1219602-2019-01337
Device Sequence Number11374827
Product Code HAB
UDI-Device Identifier03596010251541
UDI-Public03596010251541
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/14/2023
Device Catalogue Number7205326
Device Lot Number50735511
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/10/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/23/2019
Initial Report FDA Received Date10/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1